MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE TURNTRAC GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE TURNTRAC GUIDE WIRES
Catalog Number 1020009
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454); Material Separation (1562); Material Too Soft/Flexible (4007)
Health Effect - Clinical Codes Perforation of Vessels (2135); Foreign Body In Patient (2687)
Date of Event 01/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat moderately calcified right coronary artery that is 50-75% stenosed.The 014 ht turntrac flex guide wire was placed in the distal area of the vessel.A 2.0x15mm balloon was delivery over the turntrac guide wire; however, before the balloon was dilated, the guide wire was no longer in the correct position.When attempting to reposition it the tip of guide wire could not longer be controllable; therefore, the balloon and guide wire had to be removed together.Once outside of the anatomy, it was observed that the distal tip of the guide wire was broken (coils and coating), and guide wire pieces [coating] were noted on the balloon.Contrast medium accumulation was noted in x-ray, which suggested a perforation.An unknown stent was placed to seal the perforation.A clinically significant delay in the procedure was noted.No additional information was provided.
 
Event or Problem Description
Subsequently, after the initial report was filed, it was noted that the coils did separate into separate pieces; however, no separated pieces remained in the patient.Returned device analysis confirmed that there was no coating missing.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.The reported material too soft / flexible could not be tested as it was based on operational context.The lot history record (lhr) revealed no associated manufacturing nonconformities issued to the reported lot.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties or patient effect; however, the subsequent treatment appears to be related to the operational context of the procedure.In this case, analysis of the returned guide wire noted the core separated at the intermediate solder, leaving remnants of solder.This type of damage is consistent with force applied at a solder joint.It is possible that during manipulation of the wire, it interacted with challenging anatomy or an accessory device, resulting in the reported material separation.Damage to the guide wire would impact its maneuverability, possibly contributing to the reduced support experienced during use.There is no indication of a product quality issue with respect to manufacture, design, or labeling.H6: medical device problem code 1069 removed.

Brand Name
HI-TORQUE TURNTRAC GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18717412
Report Number2024168-2024-01894
Device Sequence Number6271543
Product Code DQX
UDI-Device Identifier08717648222627
UDI-Public(01)08717648222627(17)251130(10)3121671
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number1020009
Device Lot Number3121671
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5X15MM NC EMERGE
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown